Alabama, 2003Hail and Damaging Winds in Alabama, June 11, 2003
June 11, 2003 · NWS HUN · 17 events in 9 counties and zones
16 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 11, 9:53 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 11, 9:53 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 PM CDT WED JUN 11 2003
CONVECTION IS BEGINNING TO FIRE AROUND THE REGION. WE WILL HAVE A
SEVERE THUNDERSTORM WATCH FOR MAINLY NW AND N/CENTRAL ALABAMA UNTIL
4 PM THIS AFTERNOON.
OTHERWISE MUGGY AIR IS FINALLY IN PLACE OVER THE REGION. SURFACE
DEWPOINTS HAVE RISEN TO THE LOW/MID 70S AND DRY BULB IN THE LOWER
80S...AS A SOUTHERLY FLOW CONTINUES.
UPDATED ZONES HAVE ALREADY BEEN SENT TO REFLECT THE LATEST 1ST
PERIOD CHANGES. THANKS BMX AND SPC FOR THE COORDINATION.
A SPECIAL NOTICE BELOW CONCERNING THE HYTOP RADAR:
NOUS64 KHUN 111254
FTMHTX
MESSAGE DATE: JUN 11 2003 12:54:20
KHTX KLYSTRON TUBE IS FAILING. THE RADAR IS OPERATIONAL, BUT WILL
BE PUT IN STA NDBY MODE, UNLESS ACTIVITY IS DETECTED ON SURROUNDING
RADARS AND SATELLITE. WE A RE AWAITING PARTS AND WE EXPECT TO HAVE
THE RADAR FULLY OPERATIONAL BY THURSDAY EVENING (JUNE 12).
JDG
.HUN...NONE.
RSB
Hazardous weather outlook, Jun 11, 3:17 AM CST, 8 hours 1 minute before
ALZ001>010-016-111800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 AM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.
.DAY ONE...(TODAY AND TONIGHT)...
AN UPPER LEVEL DISTURBANCE WILL BRING THE CHANCE OF SHOWERS
AND THUNDERSTORMS TO ALL OF NORTHERN ALABAMA. SOME STORMS MAY BECOME
SEVERE BEGINNING THIS AFTERNOON AND CONTINUING INTO THE EVENING. THE
MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND
LOCALIZED HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD
WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SOME STORMS
COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN SEVERE WEATHER THREATS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS AFTERNOON AND TONIGHT.
SHUMWAY
Thunderstorm Wind, Marshall
- When
- June 11, 11:18 AM CST
- Where
- Marshall County, Guntersville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.350, -86.000
large tree and power lines down.
Thunderstorm Wind, Franklin
- When
- June 11, 1:09 PM CST
- Where
- Franklin County, Red Bay
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.817, -86.117
several trees down on county roads 25, 23 and 15.
Thunderstorm Wind, Lawrence
- When
- June 11, 1:30 PM CST
- Where
- Lawrence County, Town Creek
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.683, -86.017
large tree and power lines down.
Thunderstorm Wind, Lawrence
- When
- June 11, 1:32 PM CST
- Where
- Lawrence County, 6 mi N of Moulton
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -85.700
few trees down on highway 33.
Thunderstorm Wind, Limestone
- When
- June 11, 1:50 PM CST
- Where
- Limestone County, 2 mi W of Athens
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -86.983
flag pole and basketball goal in concrete along with several trees blown down.
Hail, Morgan
- When
- June 11, 2:00 PM CST
- Where
- Morgan County, Trinity
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.383, -86.867
penny size hail reported.
Thunderstorm Wind, Cullman
- When
- June 11, 2:00 PM CST
- Where
- Cullman County, Countywide
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.467, -87.867
numerous trees and power lines down.
Thunderstorm Wind, Morgan
- When
- June 11, 2:10 PM CST
- Where
- Morgan County, Decatur
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 34.617, -87.083
Thunderstorm Wind, Madison
- When
- June 11, 2:15 PM CST
- Where
- Madison County, Hazel Green
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.333, -86.250
Thunderstorm Wind, Morgan
- When
- June 11, 2:15 PM CST
- Where
- Morgan County, 2 mi NE of Priceville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 34.150, -86.867
several utility power poles down.
Thunderstorm Wind, Madison
- When
- June 11, 2:15 PM CST
- Where
- Madison County, Hazel Green
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.333, -87.933
Thunderstorm Wind, Dekalb
- When
- June 11, 3:00 PM CST
- Where
- Dekalb County, Geraldine
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -88.133
few large trees down across county road 52.
Thunderstorm Wind, Jackson
- When
- June 11, 3:25 PM CST
- Where
- Jackson County, Skyline
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.683, -87.400
Thunderstorm Wind, Jackson
- When
- June 11, 3:35 PM CST
- Where
- Jackson County, 2 mi NE of Scottsboro
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -87.283
Thunderstorm Wind, Jackson
- When
- June 11, 3:40 PM CST
- Where
- Jackson County, Flat Rock
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -87.017
several trees down along county road 325.
Thunderstorm Wind, Franklin
- When
- June 11, 5:43 PM CST
- Where
- Franklin County, Belgreen
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.933, -86.583
Thunderstorm Wind, Franklin
- When
- June 11, 5:43 PM CST
- Where
- Franklin County, Hodges
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.933, -86.583
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364523, 5364524, 5364525, 5364526, 5364527, 5364528, 5364529, 5363759, 5363754, 5363760, 5364530, 5363755, 5363756, 5363757, 5363758, 5363805, 5363806.